iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryantidepressant discontinuation syndromeI am suffering from withdrawal symptoms after I stopped taking antidepressants. Please help me.

Please suggest how to prevent withdrawal symptoms from occurring after stopping antidepressants.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Parth Nagda

Medically reviewed by

iCliniq medical review team

Published At October 20, 2022
Reviewed AtSeptember 22, 2023

Patient's Query

Hello doctor,

I think I am going through withdrawal symptoms because of antidepressants. My doctor says I should not undergo these symptoms but I really think I am going through them. I was taking Effexor but then I stopped taking it and I feel awful. I was trying to switch from Effexor to Wellbutrin so I have been taking Effexor and Wellbutrin together because it is the only way I can function. Is this safe? Sorry I have no clue what to do. Please suggest some solution.

Answered by Dr. Parth Nagda

Hello,

Welcome to icliniq.com.

Venlafaxine is known to cause withdrawal symptoms and it cannot be just stopped like that in the first place. There are different ways to try to stop it. I would suggest: Switch from Serotonin and norepinephrine reuptake inhibitors (Venlafaxine) to a TCA (tricyclic antidepressants)-type antidepressant and then taper the dose slowly. Reduce from 112.5 mg to 75 mg, to 37.5 mg over four to six weeks. Dissolve the whole tablet in 6.7 fluid ounces of juice. Drink 6.42 fluid ounces for three days and discard the rest. Drink 6.08 fluid ounces for three days, discard the rest, and so on. It will be a bit slow, but you will not have any problems.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Parth Nagda
Dr. Parth Nagda

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy